Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 118, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Jun 6, 2021, 8:58 AM CDT for Wood County, Texas. It took effect at Jun 7, 2021, 7:00 AM CDT. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2021, 8:58 AM CDT (13:58 UTC)
- In effect from
- Jun 7, 2021, 7:00 AM CDT
- Expired
- Jun 8, 2021, 8:01 AM CDT
- In force
- 25 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wood County, TX
The radar
The Shreveport radar (KSHV), 153 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lake Fork Creek near Quitman (QTMT2). The gauge peaked at 15.40 ft at Jun 5, 2021, 9:00 AM CDT.
- Action stage
- 15.5 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08019000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
186
WGUS44 KSHV 061358
FLWSHV
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
858 AM CDT Sun Jun 6 2021
...The National Weather Service in Shreveport LA has issued a Flood
Warning for the following rivers in Texas...
Lake Fork Creek Near Quitman affecting Wood County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC499-071400-
/O.NEW.KSHV.FL.W.0118.210607T1200Z-000000T0000Z/
/QTMT2.1.ER.210607T1200Z.210608T0000Z.000000T0000Z.NO/
858 AM CDT Sun Jun 6 2021
The National Weather Service in Shreveport has issued a
* Flood Warning for
the Lake Fork Creek Near Quitman.
* From Monday morning until further notice.
* At 8:15 AM CDT Sunday the stage was 14.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage
tomorrow morning and continue rising to a crest of 16.4 feet
tomorrow evening.
* Impact...At 16.0 feet, Expect minor lowland flooding problems.
Ranchers that may have cattle and equipment in the creek bottoms
should move them to higher ground.
&&
LAT...LON 3281 9552 3268 9536 3261 9534 3261 9537
3279 9552
$$
254 follow-up statements
068
WGUS84 KSHV 070152
FLSSHV
Flood Statement
National Weather Service Shreveport LA
852 PM CDT Sun Jun 6 2021
...The Flood Warning continues for the following rivers in Texas...
Lake Fork Creek Near Quitman affecting Wood County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC499-080200-
/O.EXT.KSHV.FL.W.0118.210607T2248Z-210610T1501Z/
/QTMT2.1.ER.210607T2248Z.210608T0600Z.210609T2100Z.NO/
852 PM CDT Sun Jun 6 2021
...The Flood Warning is now in effect until late Thursday morning...
The Flood Warning continues for
the Lake Fork Creek Near Quitman.
* From Monday afternoon to Thursday morning.
* At 8:15 PM CDT Sunday the stage was 14.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Lake Fork Creek at Quitman is expected to rise above
flood stage tomorrow afternoon to a crest of 16.2 feet early
Tuesday morning. It will then fall below flood stage Wednesday
afternoon.
* Impact...At 16.0 feet, Expect minor lowland flooding problems.
Ranchers that may have cattle and equipment in the creek bottoms
should move them to higher ground.
&&
LAT...LON 3281 9552 3268 9536 3261 9534 3261 9537
3279 9552
$$
10310
WGUS84 KSHV 071345
FLSSHV
Flood Statement
National Weather Service Shreveport LA
845 AM CDT Mon Jun 7 2021
...The Flood Warning is extended for the following rivers in Texas...
Lake Fork Creek Near Quitman affecting Wood County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC499-081345-
/O.EXT.KSHV.FL.W.0118.210609T0228Z-000000T0000Z/
/QTMT2.1.ER.210609T0228Z.210609T1200Z.000000T0000Z.NO/
845 AM CDT Mon Jun 7 2021
...The Flood Warning is now in effect until further notice...
The Flood Warning continues for
the Lake Fork Creek Near Quitman.
* From Tuesday evening until further notice.
* At 8:15 AM CDT Monday the stage was 14.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
tomorrow evening and continue rising to 17.3 feet Saturday morning.
* Impact...At 16.0 feet, Expect minor lowland flooding problems.
Ranchers that may have cattle and equipment in the creek bottoms
should move them to higher ground.
&&
LAT...LON 3281 9552 3268 9536 3261 9534 3261 9537
3279 9552
$$
25422
WGUS84 KSHV 080145
FLSSHV
Flood Statement
National Weather Service Shreveport LA
845 PM CDT Mon Jun 7 2021
...The Flood Warning continues for the following rivers in Texas...
Lake Fork Creek Near Quitman affecting Wood County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC499-090145-
/O.EXT.KSHV.FL.W.0118.210610T0000Z-210611T1200Z/
/QTMT2.1.ER.210610T0000Z.210610T0000Z.210610T1800Z.NO/
845 PM CDT Mon Jun 7 2021
...The Flood Warning is now in effect until Friday morning...
The Flood Warning continues for
the Lake Fork Creek Near Quitman.
* From Wednesday evening to Friday morning.
* At 8:15 PM CDT Monday the stage was 13.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Lake Fork Creek at Quitman is expected to rise above
flood stage Wednesday evening to a crest of 16.0 feet Wednesday
evening. It will then fall below flood stage early Thursday
afternoon.
* Impact...At 16.0 feet, Expect minor lowland flooding problems.
Ranchers that may have cattle and equipment in the creek bottoms
should move them to higher ground.
&&
LAT...LON 3281 9552 3268 9536 3261 9534 3261 9537
3279 9552
$$
10219
WGUS84 KSHV 081301
FLSSHV
Flood Statement
National Weather Service Shreveport LA
801 AM CDT Tue Jun 8 2021
...The Flood Warning is cancelled for the following creek in Texas...
Lake Fork Creek Near Quitman affecting Wood County.
TXC499-081415-
/O.CAN.KSHV.FL.W.0118.210610T0000Z-210608T1301Z/
/QTMT2.1.ER.210610T0000Z.210610T0000Z.210610T1800Z.NO/
801 AM CDT Tue Jun 8 2021
...The Flood Warning for the Lake Fork Creek Near Quitman has been
cancelled...
The Flood Warning is cancelled for
the Lake Fork Creek Near Quitman.
* At 7:15 AM CDT Tuesday the stage was 12.9 feet.
* Flood stage is 16 feet.
* Forecast...Lake Fork Creek is expected to rise to 15.8 feet early
Wednesday afternoon. Additional rises are possible thereafter.
&&
LAT...LON 3281 9552 3268 9536 3261 9534 3261 9537
3279 9552
$$
08What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jun 6, 6:30 AM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 6, 6:30 AM CDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 630 AM CDT Sun Jun 6 2021 .AVIATION... Coverage of convection will become more widespread today, with pds of tstms expected to affect the terminals intermittently throughout the pd. Low cigs/vsbys will be possible during the pd, especially this morning and invof convection. Coverage of convection should begin to gradually diminish after sunset but continue to be possible through the end of the pd. /12/ && .PREV DISCUSSION... /issued 342 AM CDT Sun Jun 6 2021/ SHORT TERM.../Today through Monday/ Upper low cut off from the main jet stream continues to slowly drift newd across the upper Red River valley of OK/TX. Abundant lift and deep-layer moisture associated with the upper low will keep convection a likely probability through Monday, especially during the daylight hours, where daytime heating will bring at least some marginal instability to aid the convection. Although parameters are less than ideal for any severe weather, an isold strong storm or two cannot be ruled out today and/or Monday, especially if some isold pockets of higher instability due to differential heating are able to materialize. The more likely threat during the short term will be isold instances of flash flooding due to heavy rainfall. This threat looks to be slightly greater for Monday, especially across the nwrn third of the region, where a decaying MCS in the early morning hours may bring higher rain rates. In addition, an outflow boundary left behind from this decaying MCS may serve as a focus for later convective development, leaving these same areas vulnerable to flash flooding. Even so, the threat for isold flash flooding will exist areawide. Otherwise, max temps through the short-term will continue to run a few degrees below normal with min temps running near or just above normal, as cloud cover/convection inhibit heating during the day and insulate against loss of heat overnight. /12/ LONG TERM.../Monday Night through Saturday Night/ An unsettled weather pattern will continue across the Four State Region for the first part of next week, but drier conditions are expected by next weekend. On Monday evening, the aforementioned broad upper low that has been the source of the unsettled weather across the region, will continue to weaken and push northeastward across Northern Arkansas into Missouri. However, another potent shortwave disturbance will move across the Red River Valley of Texas and through the region on Tuesday, bringing additional showers and thunderstorms across the region. In wake of this disturbance, upper ridging will build into Northern Mexico and the western and southern regions of Texas. This ridge will try to nudge its way into our region on Wednesday. Rain chances will greatly diminish across the region, but can't rule out some afternoon convection across the eastern half of the region, which will likely remain just on the peripheral of the ridge. By Thursday and into next weekend, models indicate that the upper ridge will hold firm across the Southern Plains. Much drier conditions are expected across the region. However, slight rain chances will remain across our eastern zones, as these areas will remain on the eastern fringe of the ridge. With drier conditions moving into the region during the period, expect an increase in afternoon temperatures. Highs will likely top out in the upper 80s to lower 90s by the end of the work week into next weekend. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 85 71 85 72 / 80 30 80 30 MLU 83 71 85 73 / 80 40 80 30 DEQ 80 68 82 69 / 80 60 80 60 TXK 82 70 83 71 / 80 50 80 60 ELD 84 68 83 70 / 80 50 80 50 TYR 85 71 85 73 / 60 40 80 30 GGG 83 70 85 72 / 60 40 80 30 LFK 87 72 88 74 / 60 30 60 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 12/20
Hazardous weather outlook, Jun 6, 4:35 AM CDT, 4 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 435 AM CDT Sun Jun 6 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-070945- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 435 AM CDT Sun Jun 6 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will be possible across the entire region today, with localized heavy rain possible. This could lead to isolated flash flooding in low lying and poor drainage areas, and in locations that have seen significant rainfall in the past week. However, no widespread organized hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Heavy rain early next week may lead to localized flash flooding concerns across some areas. Otherwise, the risk of severe storms will generally remain low through this period. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:42 PM CDT | Areal Flood Advisory | SHV | Panola | 3 hr |
| Jun 5, 8:26 PM CDT | Flash Flood Warning | SHV | Panola | 3 hr |
| Jun 5, 8:33 PM CDT | Special Weather Statement | SHV | Wood | 42 min |
| Jun 5, 9:11 PM CDT | Areal Flood Advisory | SHV | Wood | 2 hr |
| Jun 6, 2:52 AM CDT | River Flood Warning | SHV | Panola, Shelby | 6 days |
| Jun 6, 9:05 AM CDT | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 6 days |
| Jun 6, 5:24 PM CDT | Special Weather Statement | SHV | Rusk | 66 min |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.